Alert archive / Wyoming / High Wind Watches in 2017

High Wind Watch 3, NWS Cheyenne, WY

January 9, 20174 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 9, 2017, 3:02 AM MST for 4 counties in Wyoming. It took effect at Jan 10, 2017, 7:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 9, 2017, 3:02 AM MST (10:02 UTC)
In effect from
Jan 10, 2017, 7:00 AM MST
Expired
Jan 10, 2017, 1:58 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2017-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2017-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

979 
WWUS75 KCYS 091002
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
302 AM MST MON JAN 9 2017

...PERIODS OF HIGH WINDS EXPECTED THE NEXT FEW DAYS FOR PORTIONS OF
SOUTHEAST WYOMING...

WYZ106-110-116-117-092215-
/O.NEW.KCYS.HW.A.0003.170110T1200Z-170111T1200Z/
/O.CON.KCYS.HW.W.0002.000000T0000Z-170110T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...
HORSE CREEK
302 AM MST MON JAN 9 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY
NIGHT. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON. A
  SECOND EPISODE OF HIGH WINDS IS POSSIBLE LATE TONIGHT THROUGH
  LATE TUESDAY NIGHT.

* WINDS...WEST TO SOUTHWEST 35 TO 50 MPH WITH GUSTS TO 65 MPH.
  SOME GUSTS UP TO 75 MPH ARE LIKELY EARLY THIS MORNING.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. BLOWING SNOW WILL CREATE SLICK ROADS 
  AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104-107-109-115-118-092215-
/O.CON.KCYS.HW.W.0002.000000T0000Z-170110T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...SEMINOE DAM...WHEATLAND...GUERNSEY...
RAWLINS...BOSLER...LARAMIE...CHEYENNE
302 AM MST MON JAN 9 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. BLOWING SNOW WILL CREATE SLICK ROADS 
  AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
5 follow-up statements
298 
WWUS75 KCYS 092114
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MST MON JAN 9 2017

...PERIODS OF HIGH WINDS EXPECTED THE NEXT FEW DAYS FOR PORTIONS
OF SOUTHEAST WYOMING...

WYZ104-109-115-092215-
/O.CAN.KCYS.HW.W.0002.000000T0000Z-170110T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...SEMINOE DAM...RAWLINS...BOSLER...
LARAMIE
214 PM MST MON JAN 9 2017

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE
EVENING...HOWEVER WIDESPREAD HIGH WINDS ARE NO LONGER EXPECTED.

$$

WYZ106-110-116-117-100945-
/O.EXT.KCYS.HW.A.0003.170110T1400Z-170111T1200Z/
/O.CON.KCYS.HW.W.0002.000000T0000Z-170110T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...
HORSE CREEK
214 PM MST MON JAN 9 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON. A
  SECOND EPISODE OF HIGH WINDS IS POSSIBLE TUESDAY MORNING THROUGH
  TUESDAY NIGHT.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ107-118-100000-
/O.CON.KCYS.HW.W.0002.000000T0000Z-170110T0000Z/
EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...CHEYENNE
214 PM MST MON JAN 9 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
988 
WWUS75 KCYS 092357
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MST MON JAN 9 2017

...PERIODS OF HIGH WINDS EXPECTED THE NEXT FEW DAYS FOR PORTIONS
OF SOUTHEAST WYOMING...

WYZ110-116-100900-
/O.CAN.KCYS.HW.W.0002.000000T0000Z-170110T0000Z/
/O.CON.KCYS.HW.A.0003.170110T1400Z-170111T1200Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BUFORD...
PUMPKIN VINE...VEDAUWOO
457 PM MST MON JAN 9 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

* TIMING...WINDS WILL INCREASE ONCE AGAIN TUESDAY MORNING THROUGH
  TUESDAY NIGHT.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ107-118-100100-
/O.CAN.KCYS.HW.W.0002.000000T0000Z-170110T0000Z/
EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...CHEYENNE
457 PM MST MON JAN 9 2017

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING.
HOWEVER...WIDESPREAD HIGH WINDS ARE NO LONGER EXPECTED.

$$

WYZ106-117-100900-
/O.EXT.KCYS.HW.W.0002.000000T0000Z-170110T0900Z/
/O.CON.KCYS.HW.A.0003.170110T1400Z-170111T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...WHITAKER...FEDERAL...
HORSE CREEK
457 PM MST MON JAN 9 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM MST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TONIGHT.  A
  SECOND EPISODE OF HIGH WINDS IS POSSIBLE TUESDAY MORNING THROUGH
  TUESDAY NIGHT.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
293 
WWUS75 KCYS 100452
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
952 PM MST MON JAN 9 2017

...PERIODS OF HIGH WINDS EXPECTED THE NEXT FEW DAYS FOR PORTIONS
OF SOUTHEAST WYOMING...

WYZ106-117-101300-
/O.CON.KCYS.HW.W.0002.000000T0000Z-170110T0900Z/
/O.CON.KCYS.HW.A.0003.170110T1400Z-170111T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...WHITAKER...FEDERAL...
HORSE CREEK
952 PM MST MON JAN 9 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MST TUESDAY
THROUGH LATE TUESDAY NIGHT...

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH EARLY
  TONIGHT. A SECOND EPISODE OF HIGH WINDS IS POSSIBLE TUESDAY
  MORNING THROUGH TUESDAY NIGHT.

* WINDS...WEST TO SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60
  MPH...WITH HIGHER GUSTS AROUND 70 MPH ALONG I-25 NEAR BORDEAUX
  INTERCHANGE.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ110-116-101300-
/O.CON.KCYS.HW.A.0003.170110T1400Z-170111T1200Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BUFORD...
PUMPKIN VINE...VEDAUWOO
952 PM MST MON JAN 9 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MST TUESDAY
THROUGH LATE TUESDAY NIGHT...

* TIMING...WINDS WILL INCREASE ONCE AGAIN TUESDAY MORNING 
  THROUGH TUESDAY NIGHT. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
137 
WWUS75 KCYS 100738
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1238 AM MST TUE JAN 10 2017

...PERIODS OF HIGH WINDS EXPECTED THE NEXT FEW DAYS FOR PORTIONS
OF SOUTHEAST WYOMING...

WYZ118-100900-
/O.EXA.KCYS.HW.W.0002.000000T0000Z-170110T0900Z/
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITY OF...CHEYENNE
1238 AM MST TUE JAN 10 2017

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM MST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 AM MST EARLY THIS MORNING. 

* TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH 2 AM.

* WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ106-117-101545-
/O.CON.KCYS.HW.W.0002.000000T0000Z-170110T0900Z/
/O.CON.KCYS.HW.A.0003.170110T1400Z-170111T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...WHITAKER...FEDERAL...
HORSE CREEK
1238 AM MST TUE JAN 10 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST EARLY THIS
MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MST THIS MORNING
THROUGH LATE TONIGHT...

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH 2 AM. A
  SECOND EPISODE OF HIGH WINDS IS POSSIBLE TUESDAY MORNING THROUGH
  TUESDAY NIGHT.

* WINDS...WEST TO SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH... 
  WITH HIGHER GUSTS AROUND 70 MPH ALONG I-25 NEAR BORDEAUX 
  INTERCHANGE. 

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ110-116-101545-
/O.CON.KCYS.HW.A.0003.170110T1400Z-170111T1200Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BUFORD...
PUMPKIN VINE...VEDAUWOO
1238 AM MST TUE JAN 10 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MST THIS MORNING
THROUGH LATE TONIGHT...

* TIMING...WINDS WILL INCREASE ONCE AGAIN TUESDAY MORNING 
  THROUGH TUESDAY NIGHT. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
892 
WWUS75 KCYS 100858
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
158 AM MST TUE JAN 10 2017

...PERIODS OF HIGH WINDS EXPECTED THROUGH LATE TONIGHT FOR PORTIONS
OF SOUTHEAST WYOMING...

WYZ106-117-102200-
/O.CAN.KCYS.HW.A.0003.170110T1400Z-170111T1200Z/
/O.EXT.KCYS.HW.W.0002.000000T0000Z-170111T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...WHITAKER...FEDERAL...
HORSE CREEK
158 AM MST TUE JAN 10 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST WEDNESDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. THE HIGH 
WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...PERIODS OF STRONG WINDS WILL CONTINUE THROUGH LATE 
  TONIGHT.

* WINDS...WEST TO SOUTHWEST 35 TO 50 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ110-116-102200-
/O.UPG.KCYS.HW.A.0003.170110T1400Z-170111T1200Z/
/O.NEW.KCYS.HW.W.0003.170110T1400Z-170111T1200Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BUFORD...
PUMPKIN VINE...VEDAUWOO
158 AM MST TUE JAN 10 2017

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 AM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND CONTINUE
  THROUGH LATE TONIGHT.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ118-102200-
/O.EXT.KCYS.HW.W.0002.000000T0000Z-170111T1200Z/
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITY OF...CHEYENNE
158 AM MST TUE JAN 10 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST WEDNESDAY...

* TIMING...PERIODS OF STRONG WINDS WILL CONTINUE THROUGH LATE
  TONIGHT.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG CROSS WINDS WILL 
  RESULT IN A SIGNIFICANT BLOW OVER RISK FOR LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 9, 12:22 AM MST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 9, 12:22 AM MST, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cheyenne WY
1222 AM MST Mon Jan 9 2017

.UPDATE...
Issued at 1218 AM MST Mon Jan 9 2017

High wind criteria met at Rawlins and near Muddy Gap during past
hour with WSW winds gusting to 60-65 mph. Issued a High Wind Warning
for WY zones 104 and 109 through Monday afternoon.

&&

.SHORT TERM...(Tonight through Tuesday)
Issued at 157 PM MST Sun Jan 8 2017

Quite busy in the short term with strong winds and persistent
mountain snows the main concerns. Winds have generally decreased
across the wind prone areas compared to earlier this morning,
however still getting a few gusts to 45-50 mph over the Buford and
Arlington areas. The 850 mb CAG-CPR gradient does come down to
around 45 meters by this evening before ramping up quickly to
around 80 meters by 12Z Monday. Went ahead and upgraded the High
Wind Watch to a Warning and added the Cheyenne/Coleman zones to
the Warning as well. All models show 750-700 mb winds increasing
to 70-75 kts along the Laramie Range by sunrise on Monday, so
would not be surprised to see a few gusts surpassing 70 mph.
Soundings at CYS show 75 kts just a few thousand feet off the sfc
and our in office probability model is showing high probs. The
gradient will decrease slightly by late Monday aftn into Monday
night. Another high wind event looks likely by Tuesday over
southeast WY, so future shifts will have to decide whether to
keep the Wind Warning going, or perhaps issue another Watch.

The other story is the persistent mountain snows over the Sierra
Madre and Snowy Ranges. A few SNOTELs over the mtns show 0.3-0.4
SWE increase compared to this morning. There will be brief
decrease in snowfall rates this evening through tonight. Plentiful
pacific moisture will combine with the upper jet overhead to
increase snow rates during Monday morning through much of the
evening. Still fcsting 12-20 inches over the Sierra Madre and
Snowy Ranges through Monday night. The wet bulb zero height will
be 7000-7750 ft for areas to the west of the Laramie Range through
Monday aftn, so not expecting much snow accumulation through 00z
Tuesday over the lower elevations. May see a few inches over the
lower elevations of southwest Carbon county and the upper North
Platte valley by Monday evening behind the fropa as sfc winds
become more northwesterly.

.LONG TERM...(Tuesday night through Sunday)
Issued at 157 PM MST Sun Jan 8 2017

An active weather pattern will persist through a large part of the
extended forecast period. The GFS/ECMWF are in excellent agreement
with fast westerly flow aloft and numerous disturbances traversing
the flow through the period. Wednesday/Thursday will likely remain
very windy in the wind corridors with periods where the CAG to CPR
gradient is progged to be over 60 meters, so wind highlights could
be a possibility for ARL/BRX/VDW. Expect a good chance for snow on
Wed/Thu for areas west of the Laramie Range, but do not expect the
lower elevations to see much accumulation. Mountain snow is likely
to persist, and could be heavy on Wednesday with additional accums
around a foot possible in the Snowy and Sierra Madres. Things will
turn colder late in the week with a cold fropa, but winds will not
be as strong with little/no chances for precipitation.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1104 PM MST Sun Jan 8 2017

Southwest winds are expected to ramp up over the next couple of
hours along and west of the Laramie Range. Gusts in excess of 50
kts are likely in the wind prone areas, along with moderate to
severe turbulence due to an active mountain wave over much of
southeast Wyoming. Looking at gusts around 50 kts at times at KLAR
and KCYS from around sunrise through mid afternoon. Light precip
has been reported across the plains, with FZRA at KTOR and KBFF,
and -SN at KCDR and KLSK. This should steadily lift to the
northeast over the next couple of hours, with VFR conditions
returning steadily through the night. Out west, snow should
redevelop at KRWL by sunrise and KLAR later in the afternoon,
with IFR/LIFR conditions in snow and blowing snow through much of
Monday.

&&

.FIRE WEATHER...
Issued at 157 PM MST Sun Jan 8 2017

No fire weather concerns through the middle of next week. Minimum
relative humidity values will mostly be above 35 percent.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until 5 AM MST Tuesday for WYZ112-114.

     High Wind Warning until 5 PM MST this afternoon for WYZ104-106-
     107-109-110-115>118.

NE...None.
&&

UPDATE...MJ
SHORT TERM...ZF
LONG TERM...CLH
AVIATION...RJM
FIRE WEATHER...ZF
Hazardous weather outlook, Jan 9, 12:27 AM MST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1227 AM MST MON JAN 9 2017

WYZ101>119-100730-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1227 AM MST MON JAN 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG WINDS WILL DEVELOP ACROSS THE WIND PRONE AREAS OF SOUTH
CENTRAL AND SOUTHEAST WYOMING TONIGHT...SPREADING TO THE ADJACENT
VALLEYS AND HIGH PLAINS MONDAY MORNING. WINDS WILL REMAIN STRONG
THROUGH MONDAY AFTERNOON. HIGH WIND WARNINGS ARE IN EFFECT.

MOUNTAIN SNOW WILL INCREASE IN COVERAGE AND INTENSITY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF STRONG WINDS WILL OCCUR ACROSS PORTIONS OF SOUTHEAST
WYOMING THROUGH THURSDAY. THE STRONGEST WINDS WILL OCCUR MONDAY
MORNING AND TUESDAY AFTERNOON.

HEAVY MOUNTAIN SNOW WILL CONTINUE THROUGH MID WEEK WITH SIGNIFICANT
ACCUMULATIONS LIKELY. WINTER STORM WARNINGS ARE IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED...HOWEVER REPORTS OF SNOWFALL
AND STRONG WINDS WILL BE APPRECIATED.

NEZ002-003-019>021-054-055-095-096-100730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1227 AM MST MON JAN 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

A PERIOD OF LIGHT WINTRY PRECIPITATION IS POSSIBLE TONIGHT. LITTLE
OR NO ACCUMULATION IS EXPECTED. HOWEVER...ROADS COULD BECOME SLICK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

In the hours before

Local storm report, Jan 9, 2:22 AM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
222 AM MST MON JAN 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
01/09/2017  M73.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            I-80 MILE MARKER 249. SUSTAINED 46 MPH.

0135 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
01/09/2017  M71.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE. SUSTAINED 52 MPH.

&&

MJAMSKI
Local storm report, Jan 9, 2:26 AM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 AM MST MON JAN 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
01/09/2017  M75 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME. SUSTAINED 58 MPH.

&&

MJAMSKI
Local storm report, Jan 9, 2:28 AM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 AM MST MON JAN 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     NON-TSTM WND GST 1 S ROCK RIVER          41.72N 105.97W
01/09/2017  M63 MPH          ALBANY             WY   MESONET

            UPR345.

&&

MJAMSKI
Local storm report, Jan 9, 2:30 AM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
230 AM MST MON JAN 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     NON-TSTM WND GST 16 WSW CHEYENNE         41.06N 105.08W
01/09/2017  M58 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            OTTO ROAD. SUSTAINED 42 MPH.

&&

MJAMSKI
Local storm report, Jan 9, 2:53 AM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
253 AM MST MON JAN 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     NON-TSTM WND GST 2 ESE ARLINGTON         41.58N 106.17W
01/09/2017  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON EAST.

0241 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/09/2017  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED 44 MPH.

&&

MJAMSKI
Local storm report, Jan 9, 3:01 AM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 AM MST MON JAN 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     NON-TSTM WND GST RAWLINS                 41.78N 107.23W
01/09/2017  M59.00 MPH       CARBON             WY   ASOS

&&

MJAMSKI

Nearby

High Wind Watches in Wyoming, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.